MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient #(b)(6) index procedure performed on (b)(6) 2020.On 23-jul-2024 apifix was notified that patient #(b)(6) has a broken screw.Patient is reporting some symptoms, so they are getting a ct to assess for fusion between the two proximal levels.On 11-aug-2024 additional information was received.The screw at t11 broke.Patient is experiencing back pain.Patient is scheduled for a video visit on (b)(6) 2024.The screw that broke in this case was an off the shelf polyaxial screw; not manufactured by apifix. apifix has notified the screw manufacturer of the break.
 
Additional Manufacturer Narrative
A review of the apifix device history records confirmed that the apifix device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.Apifix is not the manufacturer of the screw which broke in this case; apifix has notified the manufacturer of the screw of this incident and the screw breakage.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk management file.The event of pain is addressed in the ifu as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The risk of screw breakage has been quantified, characterized, and documented as acceptable within full risk assessment.Although there was no information which suggests that the apifix system failed to meet its performance specifications or otherwise perform as intended; apifix cannot rule out that it wasn't contributory to the event, and in an abundance of caution apifix is reporting this event.Should additional relevant details become available; the complaint file and medwatch report will be updated accordingly.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19960435
Report Number3013461531-2024-00036
Device Sequence Number17912407
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/12/2024
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexMale